Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

what I am doing

Posted by Mary Beth on May 7, 1999, at 17:34:19

In reply to Re: effexor withdrawal--HOW SHOULD I REINTRODUCE?, posted by Victoria on May 7, 1999, at 14:56:07

Thanks for your thoughts, BG & Victoria. I appreciate it.

My GP put me back on Effexor XR, starting with a week of 37.5 mg, then a week of 75 mg., then back up to 150 mg where I was. He also wants me to see the psychiatrist who originally prescribed it....& that would have been MY first stop, if he were available. I have a call in for a consult next week.

The GP seems to think that there are both somatic problems (eye shocks, etc.) and also some chemical imbalance issues (crying, etc.) and that I will need to stay on the med long term because of the latter. From what I've read, the crying is a discontinuation symptom just like the physical ills....not a depression thing....but I didn't really care to argue it with him. I must say he was very nice and humble about it....assured me he is not a psych specialist and that he learned a lot from the psych journal article on this very topic I sent him.

The psychiatrist and I had agreed that it was about time for me to come off of it (or at least try it.) Obviously he thought I would do so with him, and I'm now kicking myself for doing it without him! But he is in another town and it's a hassle to get a consult with him.

TRUST ME. I have learned from this not to mess with my meds'd think I'd know this by now.....and I have the VERY VERY VERY highest respect for these meds and their power!

Appreciate the comments. It is great not to feel totally alone and like a world-class crazy woman though all this.

Mary Beth

> You don't say why you're going off it, but if it was prescribed by a psychiatrist, he or she should take responsibility for advising you about tapering. withdrawal, re-starting, etc. I'd say, don't wait until you are "stable" to contact the doc who prescribed the meds. Call him or her now.
> > I am going through same sort of discontinuation symptoms as pat mentioned, with only a dosage reduction of 1/2 for a week (150 mg, then 75 mg for a week, then nothing). The dizziness, nausea, headache, sweats, flu feeling, has been going on over a week now and has gotten worse every day. I am finally getting in to see my GP dr. today...(maybe, if he can work me in)--
> >
> > I am going back on the Effexor, unless Dr. has another magic cure for me. But I doubt that! How fast can I return to Effexor? Go back immediately to 150 mg, what I was taking before? Or taper up? This doctor (GP) is the one who said there shouldn't be any discontinuation symptoms. He is nice but clueless...but he's all I've got right now.
> >
> > When I am stable later on I will return to the psychiatrist who prescribed this for me and see if we can't get me off it right....or stay on it forever, I don't care.
> >
> > Any suggestions welcome, esp. in the next few hours before I go to the doctor's.
> >
> > thanks much, Mary Beth




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mary Beth thread:3267